MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DUALOK LOCALIZATION WIRE

BARD PERIPHERAL VASCULAR, INC. DUALOK LOCALIZATION WIRE
Catalog Number LW0057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure, the wire was allegedly fractured at the skin surface and there was no undue movement of force.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One image provided was reviewed.The images show a fractured dualok wire.The distal portion of the wire is within the outer right breast, entirely within the breast, traversing a mass (presumably the intended target).The proximal portion of the wire is coiled on the skin at the entrance location.Upon discussion wire localization is performed prior to surgery in order to help the surgeon locate the area to be excised in the operating room.The wire is placed by the radiologist, with the tip of the wire at the site to be excised and the proximal portion of the wire remaining outside the breast so that the surgeon can follow the wire from the skin to the excision location.In this case, it appears that the wire fractured at some point during placement, leaving the tip of the wire in the breast at the excision site, but without a visible proximal end for the surgeon to see outside the breast.Fracture should not occur under typical conditions and if that is what occurred it would likely be due to a defective wire.It is also possible that this particular wire was placed under an unusual amount of stress or perhaps bent very sharply, which could cause a fracture.In this case, the wire fracture occurred very close to the skin so it likely was very easy for the surgeon the find the wire in the operating room and perform the surgery as planned.If the fracture occurred more distally, a second wire could be placed and both wires could be removed during surgery.Based on the image review the reported break is confirmed as the fracture was noted in the wire.A definitive root cause for the alleged break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2024), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
DUALOK LOCALIZATION WIRE
Common Device Name
LOCALIZATION WIRE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18325323
Report Number2020394-2023-01258
Device Sequence Number7438082
Product Code GDF
UDI-Device Identifier00801741079733
UDI-Public(01)00801741079733
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLW0057
Device Lot NumberREFR4145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown